Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 14, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 25, 2025, 12:40 PM PDT for San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2025, 12:40 PM PDT (19:40 UTC)
- Expired
- Aug 25, 2025, 3:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 8:35 AM PDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 25, 8:35 AM PDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service San Diego CA 835 AM PDT Mon Aug 25 2025 .SYNOPSIS... Thunderstorms develop today over the mountains and deserts with heavy rainfall rates at times potentially exceeding 1"/hr. Afternoon monsoon thunderstorms will be possible both Tuesday and Wednesday as well, with more constricted coverage in the mountains. A pattern change for the latter half of the week will limit thunderstorms after Wednesday, with more seasonable temperatures and a deepening marine layer. By the weekend and into early next week, a warming trend sets in and temperatures return above normal. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .UPDATE... The main moisture corridor for this afternoon looks to stretch from Imperial County up through the Anza-Borrego Desert and into the Santa Rosa Mountains. Rainfall rates in this region may exceed 1"/hr at times, especially in the early afternoon. Storms look to develop along the spine of the mountains beginning around noon, with some cells strong enough to make it off the mountains and into the urban areas on the eastern sides. While the main moisture corridor will be further south, if any storms manage to develop off the San Bernardino Mountains, rainfall rates may exceed 0.5"/hr at times. Flash flooding will be the main concern with storms today, but also very gusty and erratic winds as these storms move off the mountains, potentially exceeding 60 mph. Low chances for any storms/rain to make it into the San Diego urban areas or Inland Empire this afternoon. Other than the mountains, the areas most likely to see impacts from storms today include the San Diego County Deserts and the Coachella Valley. Storms will be diurnally driven, with most activity dying off after 6PM. && .PREVIOUS DISCUSSION FROM 238 AM... Today through tonight... The subtropical ridge continues to dominate the region with above average temperatures and recycled monsoonal moisture in the mid to upper levels will also again provide a chance of thunderstorms over the mountains and deserts during the afternoon and early evening hours. Given the very weak flow out of the south at the 700 mb level, it is likely that any showers and storms that develop later today over the higher terrain due to orographic lifting will struggle to move off into the adjacent valleys and deserts. There is still enough instability over the deserts to allow for another possible strong storm, similar as to what there was yesterday over Imperial. Bases of associated CBs with these storms will be quite elevated with the classic "inverted V" sounding, signifying a lot of drier air aloft and DCAPE alludes to the possibility of some of these storms producing gusty outflow winds due to dry microbursts. There could also be some small hail, especially over the deserts where there are higher MUCAPE values. There could also be brief periods of heavy rain, small hail, dangerous cloud-to- ground lightning, and gusty and erratic winds, regardless if there are any dry microbursts produced. There even exists the slight chance of a "heat burst" happening again, similar to what happened a could of days ago with the inland valleys becoming much warmer than surrounding areas, given the amount of dry air aloft and the presence of a strong inversion west of the mountain ranges. Temperatures will be similar today, perhaps a degree or two cooler for some locations. The marine layer will likely remain partially eroded out from over the inner coastal waters this morning as it currently is due to mid level clouds passing overhead. There could be some patchy areas of fog this morning, especially within some of the valleys along the I-15 corridor. Tomorrow through the upcoming weekend... For tomorrow, the subtropical ridge axis will begin to shift more towards the east and allow for troughing upstream from the northwest to begin to edge closer to SOCAL ever so slowly and begin a gradual cooldown that will continue through the rest of the week, with temperatures returning to more normal values tomorrow. The monsoon moisture will become more confined to the east, although there could be an isolated storm or two still developing over the mountains and possibly the adjacent deserts tomorrow during the afternoon hours, otherwise tomorrow will begin a drying trend with a lesser chance of mountain/desert thunderstorms going into the latter part of the week. Temperatures will be cooler tomorrow, and closer to the seasonal average for this time of year, and then temperatures will remain nearly steady throughout the rest of the week and going into the weekend. Most of the deterministic models keep a very slight chance of convection over the mountains/deserts during the afternoon hours, although it will likely be only over a few isolated areas where there is higher terrain, such as the San Bernardino Mountains. The CWA should be mostly dry and clear for the upcoming weekend. The marine layer will begin to deepen and extend further inland overnight with a more persistent onshore flow by later in the week. && .AVIATION... 251500Z...Coast/Valleys...Patchy low clouds based 800-1100 feet MSL are clearing to the coast with full clearing by 17z. Mid and high level clouds AOA 10,000 ft, otherwise, VFR conditions. Clouds redeveloping after 26/04Z with bases around 900-1200 ft MSL making it 15-20 miles inland by 12z. Mountains/Deserts...50-70% chance of +SHRA/TSRA over the mountains and a 35-50% chance over the deserts between 19-02Z. CB bases near 12 kft and tops to 30 kft. Gusty outflow winds higher than 35 kts, 1- 3 SM vis in +RA, small hail, and lightning are possible. CB/SHRA dissipating this evening. && .MARINE... No hazardous marine conditions are expected through Friday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Zuber AVIATION/MARINE...Westerink
In the hours before
Special weather statement, Aug 25, 12:11 PM PDT, 29 minutes before
Special Weather Statement
National Weather Service San Diego CA
1211 PM PDT Mon Aug 25 2025
CAZ050-058-062-252000-
San Diego County Mountains CA-San Diego County Deserts CA-
San Diego County Inland Valleys CA-
1211 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAN DIEGO COUNTY THROUGH
100 PM PDT...
At 1211 PM PDT, Doppler radar was tracking a strong thunderstorm over
Cuyamaca Rancho State Park, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alpine, Cuyamaca Rancho State Park, Julian, Hwy 78 Between Banner And
S2, Lake Cuyamaca, Pine Valley, Hwy S1 Between Lake Cuyamaca And
Mount Laguna, Descanso, Hwy 79 Between Julian And Lake Cuyamaca,
Boulder Creek, Banner, Wynola, and Guatay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3283 11649 3284 11666 3309 11666 3308 11650
TIME...MOT...LOC 1911Z 193DEG 20KT 3290 11654
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WesterinkThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:05 PM PDT | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Aug 25, 12:11 PM PDT | Special Weather Statement | SGX | San Diego | 49 min |
| Aug 25, 1:08 PM PDT | Special Weather Statement | SGX | San Diego | 52 min |
| Aug 25, 1:19 PM PDT | Special Weather Statement | SGX | 41 min | |
| Aug 25, 1:30 PM PDT | Areal Flood Advisory | SGX | Riverside | 2 hr |
| Aug 25, 1:33 PM PDT | Special Weather Statement | SGX | San Diego | 42 min |
| Aug 25, 1:39 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 50 min |
| Aug 25, 1:58 PM PDT | Special Weather Statement | SGX | 47 min | |
| Aug 25, 2:01 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 25, 2:04 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 44 min |
| Aug 25, 2:09 PM PDT | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Aug 25, 2:23 PM PDT | Areal Flood Advisory | SGX | Riverside | 119 min |
| Aug 25, 2:28 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 62 min |
| Aug 25, 2:32 PM PDT | Special Weather Statement | SGX | San Diego | 43 min |
| Aug 25, 2:42 PM PDT | Special Weather Statement | SGX | 48 min | |
| Aug 25, 2:47 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 58 min |
| Aug 25, 2:51 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Aug 25, 3:01 PM PDT | Flash Flood Warning | SGX | San Diego | 119 min |
| Aug 25, 3:02 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Aug 25, 3:06 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 54 min |
| Aug 25, 3:15 PM PDT | Areal Flood Advisory | SGX | Riverside | 119 min |
| Aug 25, 3:23 PM PDT | Special Weather Statement | SGX | San Bernardino | 52 min |
| Aug 25, 4:06 PM PDT | Special Weather Statement | SGX | Orange | 39 min |
| Aug 25, 4:42 PM PDT | Areal Flood Advisory | SGX | Riverside | 59 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.